Pennsylvania, 2007Damaging Wind in Pennsylvania, July 15, 2007
July 15, 2007 · NWS PBZ · 1 event in 1 county or zone
Isolated severe thunderstorms developed ahead of a cold front moving across western Pennsylvania.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms developed ahead of a cold front moving across western Pennsylvania.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 15, 12:39 PM EST, 3 hours 21 minutes earlier.
Area forecast discussion, Jul 15, 12:39 PM EST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
139 PM EDT SUN JUL 15 2007
.SYNOPSIS...
A COLD FRONT WILL STALL AND WEAKEN ACROSS NORTHERN WEST VIRGINIA
THROUGH THE MIDDLE OF THE WEEK. EXPECT WARMER AND MORE HUMID
CONDITIONS...ALONG WITH DAILY CHANCES OF SHOWERS AND
THUNDERSTORMS.
&&
.NEAR TERM /THROUGH MONDAY/...
SURFACE BOUNDARY CURRENTLY CROSSING THE FORECAST WILL DROP SOUTH
TONIGHT...WITH SCATTERED SHWRS/TSTMS. WITH SOME DEEP LAYER
SHEAR...ESPECIALLY SOUTH AND EAST OF PITTSBURGH...WILL INCLUDE
SEVERE WORDING FOR LATE THIS AFTN/EVENING. WITH THE BOUNDARY
FURTHER SOUTH MONDAY...LESSER CHANCES OF PRECIPITATION WILL
OCCUR MONDAY FROM PITTSBURGH NORTHWARD. TEMPERATURES FORECAST
CLOSE TO CURRENT TREND.
&&
.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY/...
AN IMPULSE WILL APPROACH THE AREA FROM THE NORTHWEST MONDAY
EVENING...CROSSING THE AREA LATE MONDAY NIGHT/TUESDAY. NAM/GFS
IN SOME DISAGREEMENT WITH STRENGTH AND TIMING...SO WILL A
INCREASING TREND FOR POPS...WITH CHANCE AREA WIDE AFTER MIDNIGHT
MONDAY NIGHT THROUGH TUESDAY.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
RIDGING ACROSS THE FRONT RANGE OF THE ROCKIES...AND TROUGHING
ACROSS THE EASTERN THIRD OF THE US WILL PERSIST THROUGH THE
PERIOD. WAVES WILL CONTINUE TO PERIODICALLY ROTATE AROUND THE
UPPER TROUGH ACROSS THE UPPER OHIO VALLEY THROUGH AT LEAST
LATE WEEK. THE LATEST GFS RUN HAS THIS PATTERN CONTINUING
THROUGH NEXT WEEKEND. WILL KEEP A GENERAL UNSETTLED PATTERN
THROUGH FRIDAY...KEEPING A DRYING TREND FOR NEXT WEEKEND FOR
NOW. TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY ABOVE NORMAL.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
SURFACE COOL BOUNDARY STRETCHING NORTHEAST TO SOUTHWEST ACROSS THE
CENTRAL PART OF THE FORECAST AREA WILL CONTINUE TO PUSH SOUTH THIS
EVENING. AHEAD OF THIS BOUNDARY THE AIRMASS HAS DESTABILIZED
ALLOWING SHOWERS AND STORMS TO DEVELOP. THEREFORE MVFR CONDITIONS
ARE POSSIBLE THIS AFTERNOON AND EVENING IN AND NEAR THESE STORMS.
ANOTHER PERIOD OF MVFR CONDITIONS IS EXPECTED LATE TONIGHT IN AREAS
OF FOG. A GENERAL PERIOD OF UNSETTLED WEATHER IS EXPECTED FOR MONDAY
THROUGH THURSDAY...WITH CHANCES FOR STORMS ON ANY GIVEN DAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
31/30
Hazardous weather outlook, Jul 15, 7:44 AM EST, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
844 AM EDT SUN JUL 15 2007
MDZ001-OHZ049-050-057>059-068-069-PAZ014-020>023-029>032-WVZ001>004-
012-021>023-041-161000-
GARRETT-HARRISON-JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-
MONROE-BUTLER-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-
WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-
MARION-MONONGALIA-PRESTON-TUCKER-
844 AM EDT SUN JUL 15 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS
AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREATS
WILL BE DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
OHZ039>041-048-PAZ007>009-013-015-016-161000-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-MERCER-VENANGO-FOREST-
LAWRENCE-CLARION-JEFFERSON PA-
844 AM EDT SUN JUL 15 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 15, 12:53 PM EST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
153 PM EDT SUN JUL 15 2007
PAZ031-WVZ004-012-021-022-151900-
GREENE-MARSHALL-WETZEL-MARION-MONONGALIA-
INCLUDING THE CITIES OF...WAYNESBURG...FAIRDALE...MOUNDSVILLE...
NEW MARTINSVILLE...FAIRMONT...MORGANTOWN
153 PM EDT SUN JUL 15 2007
THROUGH 3 PM...A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL MOVE
EAST AT 25 MPH ACROSS EXTREME SOUTHWEST PENNSYLVANIA AND NORTHERN
WEST VIRGINIA. THESE STORMS WILL AFFECT WAYNESBURG AND GRANT TOWN
BETWEEN 215 PM AND 230 PM...AND MORGANTOWN BETWEEN 230 PM AND
245 PM...AND ARE CAPABLE OF PRODUCING WIND GUSTS TO 40
MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND PEA TO DIME
SIZED HAIL.
Special weather statement, Jul 15, 1:59 PM EST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
259 PM EDT SUN JUL 15 2007
OHZ057>059-PAZ029-WVZ002-003-152000-
MUSKINGUM-GUERNSEY-BELMONT-WASHINGTON-BROOKE-OHIO-
INCLUDING THE CITIES OF...ZANESVILLE...CAMBRIDGE...
MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...
SHADYSIDE...BRIDGEPORT...WASHINGTON...CANONSBURG...DONORA...
CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...WEIRTON...
WHEELING
259 PM EDT SUN JUL 15 2007
THROUGH 4 PM...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
MOVE EAST AT 25 MPH IN A LINE EXTENDING FROM ZANESVILLE TO
WHEELING...TO EAST OF WASHINGTON. THE STRONGER STORMS ARE CAPABLE
OF PRODUCING WIND GUSTS TO 40 MPH...CLOUD TO GROUND LIGHTNING...AND
PEA TO DIME SIZED HAIL.
PAZ032-WVZ021>023-152000-
FAYETTE-MARION-MONONGALIA-PRESTON-
INCLUDING THE CITIES OF...UNIONTOWN...CONNELLSVILLE...OHIOPYLE...
FAIRMONT...MORGANTOWN...KINGWOOD...TERRA ALTA
259 PM EDT SUN JUL 15 2007
THROUGH 4 PM...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE
EAST AT 25 MPH IN A LINE EXTENDING FROM MARION COUNTY WEST
VIRGINIA TO SOUTHERN FAYETTE COUNTY PENNSYLVANIA. THE STRONGER
STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...CLOUD TO
GROUND LIGHTNING...AND PEA TO DIME SIZED HAIL.
Special weather statement, Jul 15, 2:32 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
332 PM EDT SUN JUL 15 2007
MDZ001-WVZ023-152015-
GARRETT MD-PRESTON WV-
332 PM EDT SUN JUL 15 2007
...THUNDERSTORMS MOVING THROUGH PRESTON AND GARRETT COUNTIES...
AT 330 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS NEAR KINGWOOD...MOVING
EAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
DEEP CREEK LAKE STATE PARK...MOUNTAIN LAKE PARK...MCCOMAS
BEACH...OAKLAND...SWALLOW FALLS STATE PARK...KINGWOOD AND TERRA ALTA.
THESE STORMS WILL LIKELY PRODUCE SMALL HAIL AND WIND GUSTS TO 40 MPH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jul 15, 2:37 PM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
337 PM EDT SUN JUL 15 2007
PAZ029-152000-
WASHINGTON PA-
337 PM EDT SUN JUL 15 2007
...THUNDERSTORMS MOVING THROUGH WASHINGTON COUNTY...
AT 337 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 3 MILES SOUTH OF CLAYSVILLE...MOVING
EAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
CLAYSVILLE AND MARIANNA.
THESE STORMS MAY PRODUCE SMALL HAIL, FREQUENT LIGHTNING, AND WIND
GUSTS TO 40 MPH. WHEN THREATENING WEATHER APPROACHES, MOVE
INDOORS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 15, 3:19 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
419 PM EDT SUN JUL 15 2007
PAZ031-032-WVZ004-152100-
FAYETTE PA-GREENE PA-MARSHALL WV-
419 PM EDT SUN JUL 15 2007
...THUNDERSTORMS MOVING THROUGH MARSHALL...GREENE...AND FAYETTE
COUNTIES...
AT 419 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
SHERRARD TO JUST SOUTHWEST OF MARIANNA...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
CARMICHAELS...MASONTOWN...NEMACOLIN...ROGERSVILLE...SWARTS...
WALTERSBURG...WAYNESBURG...LIPPINCOTT...MORRISVILLE.
THESE STORMS MAY PRODUCE SMALL HAIL, FREQUENT LIGHTNING, AND WIND
GUSTS TO 40 MPH. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS.
Special weather statement, Jul 15, 3:30 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
430 PM EDT SUN JUL 15 2007
WVZ041-152115-
TUCKER WV-
430 PM EDT SUN JUL 15 2007
...THUNDERSTORMS MOVING THROUGH TUCKER COUNTY...
AT 430 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 8 MILES WEST OF SAINT GEORGE...MOVING
EAST AT 40 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
BLACKWATER FALLS...CANAAN VALLEY STATE PARK...DAVISVILLE...
GATZMER...HAMBLETON...HENDRICKS...PARSONS...SAINT GEORGE AND
THOMAS.
SMALL HAIL, FREQUENT LIGHTNING, AND WIND GUSTS TO 40 MPH ARE
POSSIBLE. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Thunderstorm Wind, Greene
- When
- July 15, 4:00 PM EST
- Where
- Greene County, 5 mi SW of Waynesburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 39.849, -80.267
Emergency management reported trees down southwest of Waynesburg.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in North Dakota, July 15, 2007$245 million · EF2 · 54 events
- Heat in Pennsylvania, July 15, 20071 death · 1 event
- Lightning Strike in Arizona, July 15, 20071 death · 1 event
- Tornado and Hail in North Dakota, July 15, 2007$1.7 million · EF1 · 9 events
- Tornado and Flash Flooding in Texas, July 15, 2007$130,000 · EF1 · 12 events
- Hail and Damaging Wind in Kansas, July 15, 2007$445,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Maine, July 15, 2007$135,000 · 1.75 in hail · 14 events
- Hail in Nebraska, July 15, 2007$83,000 · 2.75 in hail · 14 events
- Damaging Winds in Nebraska, July 15, 2007$105,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in Ohio, July 15, 2007$56,000 · 1 in hail · 10 events
- Hail and Damaging Winds in New Hampshire, July 15, 20073 injured · 1.75 in hail · 16 events
- Damaging Winds in Florida, July 15, 2007$45,000 · 60 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48192.